Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 30, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 3, 2011, 3:47 PM MST for Gila County, Navajo County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 3:47 PM MST (22:47 UTC)
- Expired
- Aug 3, 2011, 5:45 PM MST
- In force
- 118 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 92 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -423 J/kg
- Mixed-layer LCL
- 2541 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327
WGUS55 KFGZ 032247
FFWFGZ
AZC007-017-040045-
/O.NEW.KFGZ.FF.W.0030.110803T2247Z-110804T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
347 PM MST WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
SOUTHWESTERN NAVAJO COUNTY IN NORTHEAST ARIZONA...
* UNTIL 545 PM MST
* AT 340 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING FROM A
THUNDERSTORM OVER THE WARNED AREA. THIS INCLUDES THE COMMUNITY OF
CIBECUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING STREAMS AND
DRAINAGES...CANYON CREEK...CIBECUE CREEK...SPRING CREEK...SALT CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS.
&&
LAT...LON 3406 11076 3408 11043 3383 11043 3383 11052
3385 11057 3378 11069 3377 11075
$$2 follow-up statements
959
WGUS75 KFGZ 032356
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
456 PM MST WED AUG 3 2011
AZC007-017-040045-
/O.CON.KFGZ.FF.W.0030.000000T0000Z-110804T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-NAVAJO AZ-
456 PM MST WED AUG 3 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR
SOUTHWESTERN NAVAJO AND CENTRAL GILA COUNTIES...
AT 445 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAINFALL HAD DIMINISHED AND ONLY LIGHT SHOWERS
CONTINUED. LAW ENFORCEMENT REPORTS THAT CIBECUE CREEK AND OTHER SIDE
DRAINAGES EXPERIENCED VERY HIGH FLOWS BUT NO WATER HAS CROSSED ANY
AREA ROADWAYS.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CONTINUE TO RESULT IN HIGH
WATER IN AREA STREAMS AND NORMALLY DRY WASHES THROUGH 600 PM MST.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CIBECUE...CANYON
CREEK...CIBECUE CREEK...SPRING CREEK...AND SALT CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS.
&&
LAT...LON 3406 11076 3408 11043 3383 11043 3383 11052
3385 11057 3378 11069 3377 11075
$$645
WGUS75 KFGZ 040040
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
540 PM MST WED AUG 3 2011
AZC007-017-040047-
/O.EXP.KFGZ.FF.W.0030.000000T0000Z-110804T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-NAVAJO AZ-
540 PM MST WED AUG 3 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR SOUTHWESTERN
NAVAJO AND CENTRAL GILA COUNTIES...
THE FLASH FLOOD WARNING FOR THE CIBECUE AREA AND CANYON CREEK...
CIBECUE CREEK... SPRING CREEK...AND SALT CREEK HAS BEEN ALLOWED TO
EXPIRE.
RADAR INDICATED THAT ONLY LIGHT RAIN SHOWERS WERE FALLING ON THE
FLOOD AREA AND NO ADDITIONAL FLOODING IS EXPECTED. EXCESSIVE RUNOFF
FROM THESE EARLIER STORMS MAY CONTINUE TO RESULT IN HIGH WATER IN
AREA STREAMS AND NORMALLY DRY WASHES THROUGH EARLY EVENING.
LAT...LON 3406 11076 3408 11043 3383 11043 3383 11052
3385 11057 3378 11069 3377 11075
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:30 PM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 3, 2:30 PM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST WED AUG 3 2011 .SYNOPSIS...SOUTHWEST FLOW ALOFT AND DRIER CONDITIONS SHOULD START THURSDAY AND CONTINUE INTO THE WEEKEND...WITH THE CHANCE OF STORMS LIMITED MAINLY TO EASTERN ARIZONA. && .DISCUSSION...WEAK LOW PRESSURE ALONG THE WEST COAST OF THE UNITED WILL HELP TO PRODUCE A DRIER SOUTHWEST FLOW ACROSS PORTIONS OF ARIZONA. AS A RESULT...THE CHANCE FOR SHOWERS AND STORMS WILL GRADUALLY DECREASE FROM WEST TO EAST OVER THE NEXT FEW DAYS. BY THE WEEKEND...STORMS WILL MAINLY BE LIMITED TO AREAS SOUTH OF A LINE FROM PRESCOTT TO WINDOW ROCK. ONE THING TO KEEP AN EYE ON...QUITE A BIT OF MOISTURE WILL REMAIN OVER CENTRAL AND SOUTHERN ARIZONA. THIS USUALLY MAKES FOR TRICKY FORECASTING BECAUSE THE MOISTURE BOUNDARY CAN WOBBLE NORTHWARD AND PRODUCE SURPRISE THUNDERSTORM ACTIVITY. ON SUNDAY AND EARLY NEXT WEEK...MODELS ARE INDICATING THAT HIGH PRESSURE WILL BUILD NORTH AND WESTWARD ACROSS ARIZONA. IF THE HIGH BUILDS BACK OVER ARIZONA...THE DOOR WILL THEN OPEN FOR THE DEEP MOISTURE OVER SOUTHERN ARIZONA TO SURGE BACK ACROSS THE STATE BRINGING AND INCREASING CHANCE OF SHOWERS AND STORMS. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 03Z. AFTER 03Z...THE COVERAGE OF SHOWERS AND STORMS WILL DIMINISH. ON THURSDAY...DRIER AIR MOVING IN FROM THE WEST WILL DECREASE SHOWER AND STORM ACTIVITY WITH THE EXCEPTION OF THE WHITE MOUNTAINS. EXPECT MVFR/LCL IFR CONDITIONS NEAR HEAVY SHOWERS AND THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................MCCOLLUM AVIATION................BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Aug 3, 5:58 AM MST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 558 AM MST WED AUG 3 2011 AZZ004>018-037>040-040645- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 558 AM MST WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MOIST AIR MASS WILL REMAIN OVER NORTHERN ARIZONA FOR TODAY. CLEAR SKIES THIS MORNING WILL BE FOLLOWED BY SCATTERED TO NUMEROUS THUNDERSTORMS FROM LATE THIS MORNING INTO THE EVENING. THREATS FROM THE STORMS INCLUDE HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. RECENT BURN AREAS...INCLUDING THE SCHULTZ...WALLOW...AND LOCUST ARE VULNERABLE TO FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHWEST FLOW ALOFT IS EXPECTED TO DECREASE MONSOONAL MOISTURE STARTING THURSDAY. THUNDERSTORMS COVERAGE SHOULD DECREASING SIGNIFICANTLY ACROSS THE NORTHLAND...WITH ISOLATED COVERAGE AT BEST IN THE NORTHWESTERN PART OF THE STATE AND WIDELY SCATTERED COVERAGE ELSEWHERE THROUGH SUNDAY. MOISTURE MAY RETURN NEXT WEEK SO LOW THUNDERSTORM CHANCES ARE FORECAST FOR ALL OF NORTHERN AZ STARTING MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:55 PM MST | Areal Flood Advisory | FGZ | Navajo | 80 min |
| Aug 3, 9:28 AM MST | Areal Flood Advisory | FGZ | Apache | 3 hr |
| Aug 3, 1:06 PM MST | Areal Flood Advisory | FGZ | Coconino | 75 min |
| Aug 3, 3:21 PM MST | Areal Flood Advisory | FGZ | Gila, Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.